MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0500308E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility reported that a dialyzer blood leak occurred three minutes after the initiation of the patient¿s hemodialysis (hd) treatment.It was noted that the blood leak was coming from the upper head of the dialyzer.The patient's estimated blood loss (ebl) was 20 ml.Upon follow up, it was confirmed that the machine, a fresenius 4008s machine, alarmed appropriately with a blood leak alarm.Blood leak test strips were not used.The leak was confirmed to be internal.There was no defect or damage seen on the dialyzer.There was no patient injury, adverse events, or medical intervention required as a result of the reported event.The patient was restarted on a new machine and treatment completed successfully with new supplies.The dialyzer was discarded and is not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There were multiple approved temporary deviation notice (dn) reported on the lot which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description
A user facility reported that a dialyzer blood leak occurred three minutes after the initiation of the patient¿s hemodialysis (hd) treatment.It was noted that the blood leak was coming from the upper head of the dialyzer.The patient's estimated blood loss (ebl) was 20 ml.Upon follow up, it was confirmed that the machine, a fresenius 4008s machine, did not alarm appropriately.Blood leak test strips were not used.The leak was confirmed to be internal.There was no defect or damage seen on the dialyzer.There was no patient injury, adverse events, or medical intervention required as a result of the reported event.The patient was restarted on a new machine and treatment completed successfully with new supplies.The dialyzer was discarded and is not available to be returned to the manufacturer for physical evaluation.

Brand Name
OPTIFLUX F18NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key8348051
Report Number1713747-2019-00059
Device Sequence Number11289127
Product Code FJI
UDI-Device Identifier00840861100088
UDI-Public00840861100088
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number0500308E
Device Lot Number18EU01016
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/12/2019
04/26/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date04/12/2019
05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008S MACHINE; FRESENIUS BLOODLINES
Patient Age70 YR
Patient Weight75